Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 376, NWS Atlanta, GA

June 28, 2009Marion County, Talbot County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2009, 3:03 PM EDT for Marion County, Talbot County, Taylor County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2009, 3:03 PM EDT (19:03 UTC)
Expired
Jun 28, 2009, 3:29 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Marion County, GA, Talbot County, GA, Taylor County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 1:34 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2396 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 281903
SVRFFC
GAC197-263-269-281945-
/O.NEW.KFFC.SV.W.0376.090628T1903Z-090628T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT SUN JUN 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MARION COUNTY IN WEST CENTRAL GEORGIA
  TALBOT COUNTY IN WEST CENTRAL GEORGIA
  WEST CENTRAL TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 345 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
  TALBOTTON...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENEVA AND JUNCTION CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.

&&

LAT...LON 3253 8429 3244 8453 3273 8463 3281 8448
TIME...MOT...LOC 1903Z 336DEG 16KT 3270 8453

$$
1 follow-up statement
000 
WWUS52 KFFC 281929
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT SUN JUN 28 2009

GAC197-263-269-281938-
/O.CAN.KFFC.SV.W.0376.000000T0000Z-090628T1945Z/
TAYLOR GA-MARION GA-TALBOT GA-
329 PM EDT SUN JUN 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR TALBOT...NORTH CENTRAL MARION
AND WEST CENTRAL TAYLOR COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. 

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA.

LAT...LON 3253 8429 3244 8453 3273 8463 3281 8448
TIME...MOT...LOC 1928Z 336DEG 16KT 3260 8448

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:35 AM EDT, 9 hours 28 minutes earlier.

Area forecast discussion, Jun 28, 5:35 AM EDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EDT SUN JUN 28 2009

.SHORT TERM /TODAY THROUGH MONDAY/...
A COLD FRONT WILL MOVE TO NORTH GEORGIA THIS EVENING AND TO CENTRAL
GA MONDAY. SURFACE TROUGH EXPECTED AHEAD OF THE FRONT ACROSS THE
AREA. HOT UNSTABLE AIRMASS WILL BE IN PLACE WHEN THE FRONT ARRIVES
GIVING POTENTIAL FOR SEVERE THUNDERSTORMS OVER A LARGE AREA OF N GA
WITH LESSER CHANCES FOR CENTRAL GA.

BEST CHANCES FOR STORMS WILL BE ACROSS CENTRAL GA ON MONDAY ENDING
MONDAY EVENING.

HIGH TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL TODAY AND NEAR OR
SLIGHTLY ABOVE NORMAL FOR TUESDAY. LOW TEMPERATURES AROUND 5 DEGREES
ABOVE NORMAL TONIGHT AND NEAR 5 DEGREES BELOW NORMAL MONDAY NIGHT.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
A RELATIVELY DRY AIRMASS IS EXPECTED TO START THIS PERIOD WITH
TUESDAY AND WEDNESDAY BEING DRY. WHERE THE CURRENT INBOUND FRONT
ENDS UP WILL NEED TO BE MONITORED. THE UPPER FLOW LOOKS TO BECOME
MORE ACTIVE FOR THURSDAY INTO SATURDAY WITH ANOTHER WEAK COLD FRONT
MOVING TO THE AREA WITH INCREASING POTENTIAL FOR SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION...
AREA RADARS SHOW A FEW SHOWERS OCCASIONALLY POPPING UP THIS
MORNING...WITH LATEST NOTED ALONG THE AL GA STATE LINE JUST WEST OF
ATL AND MOVING SSE. WILL HAVE TO WATCH FOR THE STRAY SHOWER POSSIBLY
BRUSHING ONE OF THE AIRPORTS THIS MORNING. MAY SEE A VERY BRIEF
5-6SM HZ THIS MORNING. OTHERWISE...EXPECT VFR CONDITIONS TO PREVAIL
THROUGH TONIGHT. MAIN CONCERN IS AFTERNOON-EVENING TSTM THREAT.
SURFACE TROUGH REMAINS PARKED OVER CENTRAL GA...JUST SOUTH OF ATL.
SHOULD SEE ISOLATED TSTMS DEVELOP IN VICINITY OF THIS TROUGH DURING
MAX HEATING...RESULTING IN A FEW CBS JUST SOUTH AND EAST OF ATL BY
21Z. HOWEVER... A GREATER CONCERN IS AN APPROACHING COLD FRONT THAT
WILL PUSH INTO NORTH GA BY LATE AFTERNOON OR EARLY EVENING WITH
SCATTERED STORMS ALONG AND AHEAD OF THE FRONT. CONVECTION ASSOCIATED
WITH THIS SYSTEM MAY NOT REACH THE ATLANTA AREA UNTIL 29/00Z OR
LATER. CURRENT TAFS SHOW PROB30 TSTM BETWEEN 21Z AND 03Z TODAY...BUT
MAY TWEAK THIS TO START AN HOUR LATER AND NARROW DOWN TO JUST 4 HOUR
PERIOD WITH THIS FORECAST ISSUANCE. WILL DECIDE THIS AFTER
DISCUSSION WITH CWSU AND DELTA. EXPECT A WNW WIND AT 10-12KTS TO
PREVAIL AT ATL FROM MID MORNING THRU THE AFTERNOON. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          98  72  92  63  93 /  20  30  20   5   5
ATLANTA         96  72  90  66  89 /  20  40  20   5   5
BLAIRSVILLE     89  65  84  58  84 /  30  40  10  10  10
CARTERSVILLE    96  67  90  60  92 /  30  40  10  10  10
COLUMBUS        98  77  93  67  94 /  20  40  30  10   5
GAINESVILLE     95  70  90  64  89 /  30  40  10  10  10
MACON           98  75  94  65  94 /  20  30  30  10   5
ROME            95  69  90  62  92 /  50  50  10  10  10
PEACHTREE CITY  97  70  91  59  91 /  20  40  20   5   5
VIDALIA         98  78  94  70  94 /  20  30  50  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BDL
Hazardous weather outlook, Jun 28, 2:21 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT SUN JUN 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
221 PM EDT SUN JUN 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH AND PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE TROUGH REMAINED STRETCHED ACROSS CENTRAL GEORGIA. A
COLD FRONT WILL PUSH ACROSS THE TENNESSEE VALLEY THIS AFTERNOON
AND INTO NORTH GEORGIA BY THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE FREQUENT LIGHTNING. HOWEVER...DAMAGING WINDS AND LARGE HAIL
ARE ALSO POSSIBLE WITH THE STRONGER STORMS.

.DISCUSSION...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN DRAPED ACROSS CENTRAL GEORGIA
...PROVIDING A FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS AS
CAPES INCREASE TO AROUND 2500 OR GREATER. ADDITIONALLY... A COLD
FRONT WILL PUSH INTO NORTH GEORGIA BY THIS EVENING. SCATTERED
THUNDERSTORMS THAT DEVELOP AHEAD OF THE FRONT ARE EXPECTED TO PUSH
INTO NORTH GEORGIA THIS AFTERNOON... THEN CENTRAL GEORGIA DURING
THE EVENING. A HOT AND UNSTABLE AIRMASS WILL BE IN PLACE AS THE
FRONT APPROACHES... GIVING THE POTENTIAL FOR ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
DURING THE AFTERNOON AND EVENING HOURS. THE SEVERE STORM THREAT
SHOULD DIMINISH BY LATE EVENING AS DAYTIME TEMPERATURES COOL AND
THE FRONT WEAKENS AS IT SAGS SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF
NORTH AND ALL OF CENTRAL GEORGIA ON MONDAY. AFTERNOON THUNDERSTORMS
WILL ALSO BE POSSIBLE FOR NORTH AND CENTRAL GEORGIA ON THURSDAY...FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION TODAY FOR POSSIBLE
ACTIVATION ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING THE
AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jun 28, 1:58 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EDT SUN JUN 28 2009

GAZ090-091-102-103-281845-
158 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN WEBSTER...STEWART...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 245
PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMESTOWN/SOUTH FORT BENNING...MOVING
SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WEBSTER...
STEWART...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHRISTOPHER...
JAMESTOWN/SOUTH FORT BENNING...CUSSETA...MANTA...LOUVALE...
RENFROE...BROOKLYN...SEMINOLE AND RICHLAND. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:07 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
207 PM EDT SUN JUN 28 2009

GAZ104-281845-
207 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQENT LIGHTNING AND 40 MPH WINDS
IN SUMTER COUNTY UNTIL 245 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SHILOH...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SUMTER COUNTY THROUGH
245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FRIENDSHIP...SHILOH...CONCORD...PLAINS...AMERICUS...NEW ERA...
SUMTER...MADDOX AND CROXTON CROSSROADS. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:18 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT SUN JUN 28 2009

GAZ020-031-032-281900-
218 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN PAULDING...COBB AND BARTOW COUNTIES UNTIL 300 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EUHARLEE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PAULDING...
COBB AND BARTOW COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE EUHARLEE...STILESBORO...CARTERSVILLE...
EMERSON...ACWORTH...CROSS ROADS AND BURNT HICKORY RIDGE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT SUN JUN 28 2009

GAZ030-281930-
239 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN POLK COUNTY UNTIL 330 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ETNA...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS POLK COUNTY
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ETNA...ESOM HILL AND CEDARTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 2:41 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT SUN JUN 28 2009

GAZ110-281915-
241 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN TELFAIR COUNTY UNTIL 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WORKMORE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TELFAIR COUNTY
THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHINA HILL...WORKMORE...JACKSONVILLE AND HORSE CREEK WMA. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 28, 3:02 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 28 2009

GAZ079-080-091-281945-
302 PM EDT SUN JUN 28 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND 40 MPH WINDS
IN TAYLOR...MARION AND TALBOT COUNTIES UNTIL 345 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALBOTTON...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR...MARION AND TALBOT COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE OLIVE BRANCH...
TALBOTTON...PO BIDDY CROSSROADS...BALDWINVILLE...GENEVA...JUNCTION
CITY...HOWARD...OAKLAND AND MAUK. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:06 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter39 min
Jun 28, 4:17 PM EDTSevere Thunderstorm WarningFFCHeard43 min
Jun 28, 6:26 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.